Feel like I'm slowly dying....Please Help

Discussion in 'Lyme Disease Archives' started by llelnino, Oct 17, 2008.

  1. llelnino

    llelnino New Member

    I was diagnosed with CFS early this year then Lyme/Babesia in Sept.

    I've been taking Zithromax for about a month and a half and I started Flagyl about 2 weeks ago. My symptoms have gotten much worse once I started the Flagyl and it is really scary. My stomach is constantly upset, and I am not throwing up but I feel like I always have to, my appetite has gotten much worse, my fatique and lightheadedness, light/sound sensitivities are much worse as well. I've already lost like 20 pounds since March when I relapsed and I can tell that I have lost more weight in the past 2 weeks which is really starting to scare me because I cant hold anything down and I pretty much have no appetite. I just feel like I am slowly dying and dont know what to do. I dont know if I am worsening because of a herx from the antibiotics or if they are just further damaging my immune system. I really dont know what to do.
  2. Daisys

    Daisys Member

    From reading your story, I see you don't have a doctor that understands lyme disease. The best, quickest way I know to get names of LLMDs near you (lyme literate doctors) is to go to Lyme.net flash medical questions. They private message there, and have extensive lists of LLMDs. The names are not made public to protect the doctor.

    My unprofessional opinion is that you are being overwhelmed by too much die off (herxing). I've not heard of flagyl being used until the infection is pretty much under control. You may even be reacting to the flagyl--have you read the side effects list to know what to look for?

    Have you told your doctor about your reactions--weight loss, nausea, etc? She may take you off the flagyl, which, in my unprofessional opinion is too soon for you anyway.

    I hope you get with a LLMD soon.
    [This Message was Edited on 10/17/2008]
  3. llelnino

    llelnino New Member

    My doctor is a LLMD that I found on Lymenet. I have trying to look for the side effects list but its hard to know if this is a herx or side effect. She is aware of my weightloss and my reactions but she hasnt told me to stop or cutdown on any meds. The only time that I am able to talk to her is at my appointments so in between I have to leave a message with the receptionist because she is very busy. I just dont know if I even have Lyme/Babesia and wonder if I am just dealing with CFS. I'm just so discouraged.
  4. Daisys

    Daisys Member

    Everyone is so different, each case is unique with this disease. I learned something from your doctor.

    I'm in the same boat: I leave messages with the receptionist if I think it's something important. These LLMDs are extremely busy, because there's so few of them, and so many of us. I usually will get an answer, if I word it so it's easy for the receptionist to call back with a response from the doctor.

    Have you gone to the ILADS site, and read the Burrascano compilation of treatment options? At the end, there's information for patients. I printed the whole thing out, and do what I can for detoxing, etc.

    One thing my LLMD suggested is Quercetin, 500mg 3 times a day to help with herxing. Maybe ask your doctor about that?

    Also, I felt worse sick for many months--almost bedridden. Finally, it was found that pain was keeping me from getting good deep sleep, and that was rectified, I turned the corner within a couple of months. Now I feel much better, and the end of treatment seems in sight.

    If you feel like you really are dying, call the office and tell them that. Maybe the treatment could be modified, with breaks or less aggressive treatment until you get stronger.

    I actually lost 55 pounds, in little over a year. Toxins are held in fat cells. I needed the 40 pounds off for sure, and I'm not used to being this thin, so it doesn't feel healthy for me. My LLMD told me I was in the normal range for my height. Then I got a virus, and lost more, so I could possibly be underweight now. But size 8 doesn't sound too thin, really.

    Oh, another thing: Are you taking mega doses of probiotics 2 hours after the ABX? You need to keep your gut healthy. I take about 100 billion probiotics, taking more than one kind, just in case one has lost strength. I also take Saccharomyces boulardii to prevent diff C. It's in health food stores.

    Another thing I do is dry brush, and then take a detox bath. That's 2 cups of epsom salt, and 1 cup of baking soda in very warm, as hot as you can stand it, water for about 20-30 minutes. Optional: add 1/3 cup hydogen peroxide to the water. This helps get magnesium into your system.

    Now, I've doubled up with the magnesium supplements (doctor's suggestion) to bowel tolerance. I haven't reached that point yet (loose stools), so I know I need more even. We need a lot of good quality magnesium with this illness: I use malic acid magnesium and also amino acid chelate magnesium. (Both from this site).

    Maybe try juicing, along with forcing yourself to eat healthy. The suggested diet is in the Burrascano paper on the ILADS site.

    Hope I am of some help for you. It's a horrible infection, and the toxins released when the bacteria die makes the treatment worse before you get better. I really had my doubts at times, but I really trust my doctor now. But, if I felt like I was dying, I would call and explain why.

    Hope it works out for you.




  5. llelnino

    llelnino New Member

    Thank you very much for your help. I called the office but they are closed today. I will take a break from the Abx for a day or two to see if that helps. I also take probiotics in the morning and at night and I am also on a no sugar diet. I did see that Flagyl can cause dizziness, anorexia, stomach issues so maybe it is a side efect.
  6. redhummingbird

    redhummingbird New Member

    I replied to your post on the other board too.

    I think it's a good idea that you are taking a break from the antibiotics.

    I'm wondering why your LLMD added in the Flagyl right now?

    Are you still on Mepron?

    The side effects from all three of these meds can be what you are describing.

    Hang in there and keep us posted!
  7. llelnino

    llelnino New Member

    I stopped the Mepron today. My LLMD added the Flagyl because I wasnt feeling much change after 1 month of Mepron and Zithromax. I did see that my stomach issues became worse when I started Zithromax but other symptoms were not affected until I started Flagyl.

    Mike